Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 327, NWS Tulsa, OK

June 27, 2009Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 27, 2009, 8:23 PM CDT for Osage County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2009, 8:23 PM CDT (01:23 UTC)
Expired
Jun 27, 2009, 8:52 PM CDT
In force
29 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Osage County, OK

The radar

The Wichita radar (KICT), 117 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 4:39 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 1.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2009-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 814 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2009-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
814 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
2749 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 280123
SVRTSA
OKC113-280230-
/O.NEW.KTSA.SV.W.0327.090628T0123Z-090628T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
823 PM CDT SAT JUN 27 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 930 PM CDT

* AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED OVER NORTHERN OSAGE COUNTY...
  MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3700 9650 3700 9617 3686 9621 3691 9659
      3700 9657 3700 9651
TIME...MOT...LOC 0123Z 276DEG 12KT 3698 9644

$$
2 follow-up statements
000 
WWUS54 KTSA 280134
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT SAT JUN 27 2009

OKC113-280230-
/O.CON.KTSA.SV.W.0327.000000T0000Z-090628T0230Z/
OSAGE OK-
834 PM CDT SAT JUN 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN OSAGE COUNTY...

AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH.
THIS STORM WAS LOCATED OVER NORTHERN OSAGE COUNTY...MOVING EAST AT 15
MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3690 9653 3700 9651 3700 9617 3686 9621
TIME...MOT...LOC 0134Z 276DEG 12KT 3699 9641

$$
000 
WWUS54 KTSA 280152
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
852 PM CDT SAT JUN 27 2009

OKC113-280202-
/O.CAN.KTSA.SV.W.0327.000000T0000Z-090628T0230Z/
OSAGE OK-
852 PM CDT SAT JUN 27 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OSAGE COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS TO 50 MPH AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH 
THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.

LAT...LON 3690 9653 3700 9651 3700 9617 3686 9621
TIME...MOT...LOC 0152Z 276DEG 12KT 3698 9633

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 7:29 PM CDT, 54 minutes earlier.

Area forecast discussion, Jun 27, 7:29 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT SAT JUN 27 2009

...UPDATE...

.DISCUSSION...
HAVE ALLOWED THE HEAT WARNING AND ADVISORY TO EXPIRE THIS EVENING
WITH TEMPERATURES AND HEAT INDEX VALUES CONTINUING TO SLOWLY FALL AS
THE SUN SETS. ADDITIONAL RELIEF FROM THE HEAT AND HUMIDITY WILL COME WITH
A COLD FRONT PASSAGE OVERNIGHT AND INTO SUNDAY.

THE COLD FRONT STRETCHED FROM NEAR ENID OK TO NEAR CHANUTE KS AT 7
PM AND WAS MAKING SLOW PROGRESS TO THE EAST THIS EVENING. THE HOT AND
HUMID AIRMASS AHEAD OF THE FRONT WAS SUFFICIENT TO SUPPORT
THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON ALONG THE
FRONT...THOUGH THIS ACTIVITY HAS REMAINED NORTH AND WEST OF THE
CWA SO FAR. WITH THE SUN GOING DOWN...THE PEAK TIME FOR SEVERE STORM
POTENTIAL WILL BEGIN TO DIMINISH. SEVERE THUNDERSTORM WATCH 528
REMAINS IN EFFECT FOR OSAGE AND PAWNEE COUNTIES FOR THE STRONG
DOWNBURST POTENTIAL IF THUNDERSTORMS ARE ABLE TO DEVELOP PRIOR TO
SUNSET. AT THIS TIME...IT APPEARS THE BEST CHANCE FOR DEVELOPMENT
WOULD BE ALONG OUTFLOW FROM THE KANSAS STORMS...ESPECIALLY IF
THESE STORMS CONTINUE TO DEVELOP INTO A COMPLEX.

ISOLATED STORMS ALSO DEVELOPED ALONG THE HIGHER TERRAIN IN
WASHINGTON COUNTY AR AND LE FLORE COUNTY OK THIS AFTERNOON. A FEW
STORMS CONTINUE IN LE FLORE AND FAR NORTHEAST PUSHMATAHA COUNTIES
THIS EVENING...THOUGH THESE STORMS SHOULD DIMINISH OVER THE NEXT
COUPLE OF HOURS WITH THE LOSS OF DAYTIME HEATING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  89  63  95 /  40  10   0  10
FSM   74  91  66  94 /  20  20  10  10
MLC   73  90  65  94 /  20  20   0   0
BVO   68  90  59  94 /  50  10   0  10
FYV   70  88  58  90 /  30  20  10  10
BYV   70  87  61  88 /  40  20  10  10
MKO   71  89  63  93 /  40  20   0  10
MIO   69  90  62  92 /  50  10   0  10
F10   72  88  64  94 /  40  20   0   0
HHW   75  95  68  94 /  10  20  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...17
LONG TERM....03
Hazardous weather outlook, Jun 27, 5:13 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT SAT JUN 27 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
452 PM CDT SAT JUN 27 2009

...DANGEROUS HEAT TO CONTINUE INTO THE EARLY EVENING HOURS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...OSAGE AND PAWNEE COUNTIES.
ONSET...AFTER 7 PM.

FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA NORTHWEST OF INTERSTATE 44.
ONSET...LATE THIS EVENING.

DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.

AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND THE ARKANSAS RIVER
                                VALLEY.

DISCUSSION...
DANGEROUS HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL CONTINUE
INTO THE EARLY EVENING HOURS ACROSS EASTERN OKLAHOMA AND THE
ARKANSAS RIVER VALLEY. AS THE SUN SETS...TEMPERATURES WILL BEGIN
TO SLOWLY COOL AND A COLD FRONT WILL BRING ADDITIONAL COOLING TO
THE REGION OVERNIGHT AND INTO SUNDAY.

THUNDERSTORMS CAPABLE OF PRODUCING STRONG WIND GUSTS WILL BE
POSSIBLE NORTH OF INTERSTATE 44 THIS EVENING AS THE COLD FRONT
MOVES INTO NORTHEAST OKLAHOMA AROUND SUNSET. A FEW OF THESE STORMS
MAY BECOME SEVERE AND POSE A LIMITED THREAT FOR STRONG DOWNBURST
WINDS...PRIMARILY ACROSS OSAGE AND PAWNEE COUNTIES. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS DUE TO
SLOW STORM MOVEMENT AND THEREFORE LOCALIZED FLASH FLOODING IS
POSSIBLE NORTHWEST OF INTERSTATE 44.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE REQUIRED THOUGH REGIONAL SPOTTER
ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF ANY
SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY THROUGH THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THERE WILL BE A ALIGHT CHANCE OF THUNDERSTORMS SUNDAY ACROSS
MAINLY SOUTHERN AND EASTERN PORTIONS OF THE AREA ALONG THE COLD
FRONT. THE FRONT WILL BRING A BRIEF RESPITE FROM THE HOT WEATHER ON
SUNDAY AS WELL. HIGH PRESSURE ALOFT WILL REBUILD TO THE WEST MUCH
OF NEXT WEEK...WITH WARMER TEMPERATURES RETURNING...THROUGH NOT
QUITE AS HOT AS WHAT WE HAVE SEEN RECENTLY. THIS PATTERN COULD
OFFER SOME CHANCES OF THUNDERSTORMS MOVING IN FROM THE
NORTHWEST BY THE END OF THE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 27, 8:13 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
813 PM CDT SAT JUN 27 2009

OKZ054-280145-
OSAGE OK-
813 PM CDT SAT JUN 27 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 812 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
CHAUTAUQUA COUNTY KANSAS...MOVING EAST AT 20 MPH. STRONG OUTFLOW
WINDS TO 50 MPH FROM THIS THUNDERSTORM WILL BE POSSIBLE ACROSS
NORTHERN OSAGE COUNTY.

RESIDENTS IN THIS AREA SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING IF THE THUNDERSTORM MOVES
FURTHER SOUTH.

LAT...LON 3700 9650 3700 9630 3698 9622 3688 9642
      3699 9662 3701 9659 3700 9651
TIME...MOT...LOC 0112Z 283DEG 17KT 3702 9650

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:51 PM CDTSpecial Weather StatementTSAOsage39 min
Jun 27, 9:57 PM CDTSpecial Weather StatementTSAOsage33 min
Jun 28, 1:09 AM CDTSpecial Weather StatementTSAOsage51 min
Jun 28, 1:58 AM CDTSpecial Weather StatementTSAOsage62 min
Jun 28, 3:02 AM CDTSpecial Weather StatementTSARogers28 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.